Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 2, NWS Corpus Christi, TX

April 25, 2006Duval County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 25, 2006, 5:32 PM CDT for Duval County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 5:32 PM CDT (22:32 UTC)
Expired
Apr 25, 2006, 6:15 PM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2338 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 252232
TORCRP
TXC131-252315-
/O.NEW.KCRP.TO.W.0002.060425T2232Z-060425T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 615 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHEAST OF FREER...OR ABOUT 17 MILES NORTHWEST OF BENAVIDES...
  MOVING SOUTH AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES WEST OF BENAVIDES BY 610 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH TEXAS.

LAT...LON 2789 9841 2787 9867 2743 9864 2746 9836

$$

MJG
1 follow-up statement
000 
WWUS54 KCRP 252303
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT TUE APR 25 2006

TXC131-252315-
/O.CON.KCRP.TO.W.0002.000000T0000Z-060425T2315Z/
DUVAL-
600 PM CDT TUE APR 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
DUVAL COUNTY...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES SOUTHWEST OF
ROSITA...OR ABOUT 10 MILES NORTHWEST OF BENAVIDES...MOVING SOUTH AT
20 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES WEST OF BENAVIDES BY 615 PM CDT

IN ADDITION TO THE TORNADO THREAT THIS STORM HAS HAD A HISTORY OF 
PRODUCING LARGE HAIL UP TO QUARTER SIZE AND HAIL TO GOLFBALL SIZE IS 
ALSO POSSIBLE.

IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO 
THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF 
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH TEXAS.

LAT...LON 2789 9841 2787 9867 2743 9864 2746 9836

$$

MJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:11 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 3:11 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT TUE APR 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT STILL
PROGRESSING NICELY THRU S-CNTL TX...LOCATED ROUGHLY ALONG A LINE FM
DRT-SAT-CLL. AIRMASS CONTINUES TO DE-STABILIZE ACROSS S TX AHEAD OF
THE FRONT...ESPECIALLY ACROSS THE INTERIOR COASTAL BEND AND RIO
GRANDE PLAINS. CAP HAS ALMOST ERODED AND DO EXPECT ISOLD TO SCT
CONVECTION TO BEGIN FORMING ACROSS THE VICTORIA CROSSROADS AND RIO
GRANDE PLAINS THRU THE REMAINDER OF THE AFTN...WHERE FORCING FM
APPROACHING FNT AND SEA-BREEZE IS GREATEST. IMPRESSIVE CAPE AND
MODEST WRLY H5 FLOW MAY SUPPORT A FEW SEVERE SUPERCELLS. STORMS
LIKELY TO INCREASE IN COVERAGE DURING THE LATE AFTN AND EARLY EVE
HOURS...POSSIBLY MOVING THE COASTAL BEND DESPITE SEA-BREEZE POSSIBLY
STABILIZING THE COASTAL COUNTIES. WILL GO WITH 40-60 POPS AND CONT
MENTION OF SEVERE. SVR TSTM WATCH 249 HAS BEEN ISSUED FOR ENTIRE CWA
THRU 03Z.

ANTICIPATE ACTIVITY SHOULD WANE DURING THE LATE EVENING AND
OVERNIGHT WITH LOSS OF HEATING. WED LOOKS TO BE MOSTLY CLOUDY
BEHIND THE FRONT...WITH COOLER TEMPS (ACTUALLY SLIGHTLY BELOW
NORMALS FOR A CHANGE) HAVE LOWERED POPS ON WED TO ISOLD.

&&

.MARINE...WEAK TO MODERATE ONSHORE WILL CONT INTO THE EARLY EVENING.
COLD FRONT OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON WILL CONTINUE TO
MOVE SOUTH INTO THE COASTAL BEND TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH A
FEW POSSIBLY BECOMING SEVERE. A MODERATE NORTHEAST FLOW WILL DEVELOP
OVERNIGHT AND WEDNESDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS
BEHIND THE FRONT.

&&

.AVIATION...VFR CONDS WILL CONT THRU THE AFTN..XCPT FOR SOME PATCHY
MVFR CIGS ALONG THE COAST. ISOLD SCT RWS/TSTMS XPCTD TO DVLP ALONG
AND W OF A VCT-ALI-LRD LINE BTWN 21-00Z...AHEAD OF AN APPROACHING
COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...WITH A THREAT
FOR LARGE HAIL AND DAMAGING WINDS. TSTMS WILL CONT INTO THE EARLY
EVE...POSSIBLY IMPACTING THE COASTAL BEND. XPCT ACTIVITY TO DIMINISH
AFTR 05Z WITH LOSS OF DAYTIME HEATING. MVFR CIGS WILL DVLP

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LONG RANGE CONCERNS
ARE THE PRECIPITATION DURING THE PERIOD AND WHEN THE RAIN CHANCES
WILL END. MODELS BRING BEST MOISTURE TO THE SOUTH OF AREA WEDNESDAY
EVENING THEN MOVE MOISTURE ALONG RIO GRANDE OVERNIGHT THURSDAY AND
CONTINUE IT DURING THE DAY. SOME WEAK ISENTROPIC LIFT THURSDAY
MORNING AND INSTABILITY THURSDAY AFTERNOON/EVENING COULD GENERATE
SOME CONVECTION OUT TO THE WEST. FARTHER EAST...RIDGE SHOULD HOLD
PRECIP IN BAY. UPPER LEVEL LOW APPROACHES THE PANHANDLES FRIDAY AND
SATURDAY. SOME ENERGY ON THE SOUTHERN PERIPHERY OF THIS TROUGH COULD
AFFECT AREA FRIDAY THROUGH SATURDAY NIGHT. SOME DRYING OCCURS ON
SATURDAY AFTERNOON OVER THE WEST SO BELIEVE THE BETTER CHANCE FOR
PRECIP ON SATURDAY WILL BE OVER THE NORTHEAST AREAS. HOWEVER...06Z
AND 12Z GFS RUNS HOLD ON TO THE MOISTURE LONGER AND BRING THE
BOUNDARY INTO SOUTH TEXAS SUNDAY MORNING RATHER THAN SATURDAY
AFTERNOON...AND BRINGS THE MOISTURE BACK TOWARD THE RIO GRANDE EARLY
SUNDAY MORNING. THUS...HAVE EXTENDED POPS IN FOR LATE SATURDAY NIGHT
AND SUNDAY MORNING...AND EXPECT RAIN CHANCES TO DECREASE DURING THE
DAY AND BE PRETTY MUCH GONE BY NOON.  FRONTAL BOUNDARY BEHIND THIS
SYSTEM ON SUNDAY NOT VERY STRONG SO DO NOT EXPECT A BIG TEMPERATURE
DROP...IT WILL MAINLY BE LESS HUMIDITY. MONDAY AND TUESDAY LOOK TO
BE RAIN-FREE DAYS AS WEAK RIDGE BUILDS IN AND AMPLIFIES ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  78  65  82  71  /  50  20  10  10  10
VICTORIA          64  78  57  81  66  /  60  20  10  10  10
LAREDO            70  82  67  87  73  /  60  20  10  20  20
ALICE             66  80  62  85  69  /  60  20  10  10  10
ROCKPORT          67  78  64  80  71  /  50  20  10  10  10
COTULLA           64  80  60  85  67  /  60  20  10  20  20
KINGSVILLE        68  80  64  83  70  /  50  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Apr 25, 3:35 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT TUE APR 25 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
335 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS AHEAD OF
AN APPROACHING COLD FRONT...THEN BECOME MORE NUMEROUS AND MOVE
INTO THE VICTORIA CROSSROADS AND COASTAL BEND THIS EVENING. SOME
OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTH TEXAS...PRODUCING
LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED THROUGH 10 PM TONIGHT FOR ALL OF SOUTH TEXAS AND THE
ADJACENT NEARSHORE GULF WATERS.

THE THUNDERSTORMS WILL DIMINISH TOWARDS AND AFTER MIDNIGHT WITH
THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE.  SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE MAINLY
ACROSS THE RIO GRANDE PLAINS AND NORTHERN COASTAL BEND.

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR FRIDAY AND SATURDAY
ACROSS MOST OF THE COASTAL WATERS DUE TO A STRENGTHENING PRESSURE
GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.

JR/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 5:10 PM CDTSevere Thunderstorm WarningCRPDuval65 min
Apr 25, 5:49 PM CDTSevere Thunderstorm WarningCRPMcMullen41 min
Apr 25, 5:54 PM CDTSevere Thunderstorm WarningCRPWebb66 min
Apr 25, 6:09 PM CDTTornado WarningCRPDuval66 min
Apr 25, 6:17 PM CDTSevere Thunderstorm WarningCRPMcMullen58 min
Apr 25, 6:43 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak77 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.